Rocky Mountain Journal of Mathematics

Summability of subsequences of a divergent sequence by regular matrices

J. Boos and M. Zeltser

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Stuart proved that the Cesaro matrix $C_1$ cannot sum almost every subsequence of a bounded divergent sequence $x$. At the end of the paper, he remarked, ``It seems likely that this proposition could be generalized for any regular matrix, but we do not have a proof of this.'' In this note, we confirm Stuart's conjecture, and we extend it to the more general case of divergent sequences $x$.

Article information

Source
Rocky Mountain J. Math., Volume 48, Number 2 (2018), 413-423.

Dates
First available in Project Euclid: 4 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1528077623

Digital Object Identifier
doi:10.1216/RMJ-2018-48-2-413

Mathematical Reviews number (MathSciNet)
MR3809152

Zentralblatt MATH identifier
06883473

Subjects
Primary: 40A05: Convergence and divergence of series and sequences 40C05: Matrix methods

Keywords
Regular matrices summability of subsequences

Citation

Boos, J.; Zeltser, M. Summability of subsequences of a divergent sequence by regular matrices. Rocky Mountain J. Math. 48 (2018), no. 2, 413--423. doi:10.1216/RMJ-2018-48-2-413. https://projecteuclid.org/euclid.rmjm/1528077623


Export citation

References

  • R.P. Agnew, Densities of sets of integers and transforms of sequences of zeros and ones, Trans. Amer. Math. Soc. 85 (1957), 369–389.
  • J. Boos, Classical and modern methods in summability, Oxford University Press, Oxford, 2000.
  • R.C. Buck, A note on subsequences, Bull. Amer. Math. Soc. 49 (1943), 898–899.
  • J. Connor, A short proof of Steinhaus' theorem on summability, Amer. Math. Month. 92 (1985), 420–421.
  • H. Hahn, Über Folgen linearer Operationen, Monats. Math. 32 (1922), 3–88.
  • I. Schur, Über lineare Transformationen in der Theorie der unendlichen Reihen, J. reine angew. Math. 151 (1920), 79–111.
  • H. Steinhaus, Some remarks on the generalization of limit, Prace Mat. Fiz. 22 (1911), 121–134.
  • C. Stuart, Summability of subsequences of a divergent sequence, Rocky Mountain J. Math. 44 (2014), 289–295.
  • A. Wilansky, Summability through functional analysis, Not. Mat. 85 (1984).